Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 54, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Aug 20, 2007, 7:57 PM CDT for Gove County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2007, 7:57 PM CDT (00:57 UTC)
- Expired
- Aug 20, 2007, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1511 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 210058 FFWGLD KSC063-210400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 757 PM CDT MON AUG 20 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 1100 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GOODLAND. LAT...LON 3890 10015 3891 10044 3870 10044 3870 10015 $$ THEDE
2 follow-up statements
000 WGUS73 KGLD 210235 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 829 PM MDT MON AUG 20 2007 KSC063-210400- GOVE KS- 929 PM CDT MON AUG 20 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHEASTERN GOVE COUNTY... AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SCATTERED THUNDERSTORMS PRODUCING ADDITIONAL RAINFALL AND AN INCREASED THREAT OF FLASH FLOODING OVER THE WARNED AREA. THESE THUNDERSTORMS WITH ADDITIONAL LIGHT TO MODERATE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR TWO ARE POSSIBLE IN THE WARNED AREA...ESPECIALLY NEAR THE GOVE...NESS AND LANE COUNTY LINE. THE PUBLIC REPORTED A STORM TOTAL AMOUNT OF THREE INCHES 4 MILES NORTH AND ONE HALF MILE WEST OF UTICA WITH RAIN STILL FALLING. THIS IS NEAR THE LANE AND GOVE COUNTY LINE. OTHER REPORTS WERE GENERALLY IN THE ONE TO TWO INCH RAIN IN RURAL PARTS OF GOVE COUNTY. DOPPLER RADAR INDICATES RAINFALL TOTALS OF 6 TO 8 INCHES ACROSS SOUTHEAST GOVE COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3890 10015 3891 10044 3870 10044 3870 10015 $$ THEDE
000 WGUS73 KGLD 210351 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 950 PM MDT MON AUG 20 2007 KSC063-210400- GOVE KS- 1050 PM CDT MON AUG 20 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM MDT(1100 PM CDT) FOR SOUTHEASTERN GOVE COUNTY... NO REPORTS OF FLOODING HAVE BEEN RECEIVED AND RAINFALL HAS ENDED FOR THE NIGHT. LAT...LON 3890 10015 3891 10044 3870 10044 3870 10015 $$ THEDE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:42 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 20, 3:42 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 242 PM MDT MON AUG 20 2007 .DISCUSSION...ZONAL FLOW WILL PREVAIL THROUGH THURSDAY NIGHT. A SURFACE TROUGH WILL BE PRESENT OVER EASTERN COLORADO THROUGH WEDNESDAY NIGHT. HIGH PRESSURE WILL FOLLOW THURSDAY/THURSDAY NIGHT. POPS ARE THE MAIN FORECAST ISSUE. SUBSIDENCE BEHIND THE EXITING TROUGH SHOULD INHIBIT THUNDERSTORM DEVELOPMENT NORTH OF THE TROUGH FOR THIS EVENING. PLAN TO MONITOR RADAR PRIOR TO ISSUANCE TO MAKE LAST MINUTE DECISION. DO NOT EXPECT ANYTHING TO SURVIVE OR STAY IN THE FORECAST PAST EVENING. SUBSIDENCE SHOULD CONTINUE DURING THE DAY TUESDAY. A SHORTWAVE COMING THROUGH THE FLOW WILL PROVIDE DYNAMICS FOR A SLIGHT CHANCE IN THE NORTHEAST ZONES TUESDAY NIGHT. MORE DYNAMICS COME THROUGH THE FLOW WEDNESDAY AFTERNOON AND NIGHT AND WITH THE FRONT ACROSS THE AREA WILL KEEP SLIGHT CHANCE/CHANCE POPS IN THE FORECAST EXCEPT TO REMOVE THEM FROM THE WEDNESDAY MORNING PERIOD. THE NAM MOVES THE FRONT SOUTH OF THE FORECAST AREA THURSDAY/THURSDAY NIGHT BUT THE GFS KEEPS IT STATIONARY ACROSS THE CENTRAL PART OF THE FORECAST AREA. FOR THIS REASON CANNOT RULE OUT AT LEAST A SLIGHT CHANCE FOR THURSDAY AND THURSDAY NIGHT. 850MB TEMPERATURES STAY AROUND 30 TUESDAY/WEDNESDAY AND THEN COOL TO AROUND 20 ON THURSDAY. MAX TEMPERATURES SHOULD STAY IN THE MID/UPPER 90S THROUGH WEDNESDAY AND THEN DROP INTO THE LOWER 90S THURSDAY. MIN TEMPERATURES WILL CONTINUE TO RANGE FROM THE LOWER 60S WEST TO THE LOWER 70S EAST COOLING TO THE UPPER 50S WEST TO THE UPPER 60S EAST ON THURSDAY NIGHT. IN THE EXTENDED...A TROUGH WILL MOVE THROUGH THE FLOW ON FRIDAY WITH RIDGING FOLLOWING ON SATURDAY AND CONTINUING THROUGH MONDAY. THERE IS SOME INDICATION OF ANOTHER DEEPER TROUGH APPEARING OUT OF NOWHERE ON SUNDAY BUT WILL DISCOUNT FOR NOW. SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE TROUGH ON FRIDAY AND CONTINUE THROUGH SATURDAY. A LEE TROUGH WILL SET UP FOR SUNDAY/MONDAY. PLAN TO KEEP SLIGHT CHANCE POPS FOR FRIDAY/FRIDAY NIGHT AND THEN GO WILL NIL POPS FOR THE REMAINDER OF THE FORECAST. MAX TEMPERATURES SHOULD RUN IN THE MID/UPPER 80S. MIN TEMPERATURES SHOULD RANGE FROM THE UPPER 50S IN THE WEST TO THE LOWER 60S EAST. && .AVIATION...KGLD AND KMCK SHOULD HAVE VFR CONDITIONS THROUGH 18Z. WINDS WILL SHIFT TO THE NORTHEAST BY 02Z AND THEN BE VARIABLE OVERNIGHT. ISOLATED TSRA IS POSSIBLE ALONG THE KSLN-KGLD AND KGCK-KGLD TWEB ROUTES THIS AFTERNOON..BUT SHOULD DISSIPATE EARLY THIS EVENING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS/SFJ
Hazardous weather outlook, Aug 20, 3:35 PM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 235 PM MDT MON AUG 20 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 235 PM MDT MON AUG 20 2007 /335 PM CDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP SOUTH AND EAST OF A WEAK COLD FRONT THIS AFTERNOON. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONT WILL MOVE SLOWLY SOUTH ACROSS THE NORTHERN PLAINS TODAY AND BECOME STALLED ACROSS THE CENTRAL HIGH PLAINS BY WEDNESDAY BEFORE MOVING SOUTH OF THE REGION ON SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT THROUGH FRIDAY. SOME OF THE STORMS TUESDAY AND WEDNESDAY MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON...MAINLY SOUTH OF A CHEYENNE WELLS TO NORTON LINE. JRM
In the hours before
Special weather statement, Aug 20, 2:53 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 153 PM MDT MON AUG 20 2007 KSZ028-202030- LOGAN- 253 PM CDT MON AUG 20 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL SPRINGS...AND MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. JRM
Local storm report, Aug 20, 5:10 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 20 SE RUSSELL SPRINGS 38.71N 100.91W
08/20/2007 E1.25 INCH LOGAN KS PUBLIC
&&
JMARTINLocal storm report, Aug 20, 5:26 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
426 PM MDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 13 N BOGUE 39.55N 99.69W
08/20/2007 E0.75 INCH GRAHAM KS PUBLIC
&&
JMARTINLocal storm report, Aug 20, 6:35 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT MON AUG 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 16 SE GOVE 38.80N 100.28W
08/20/2007 E1.00 INCH GOVE KS PUBLIC
FEW QUARTER SIZE STONES...MOSTLY NICKEL SIZE.
&&
DTHEDEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:50 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 55 min |
| Aug 21, 5:23 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 67 min |
| Aug 21, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 62 min |
| Aug 21, 6:00 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 60 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.